Gas

This is the forum for the Kidney Patient Guide. We welcome feedback about the site and any information that may be of use or interest to other visitors.

IMPORTANT NOTE: This forum is not for queries that would otherwise be addressed to a doctor. If you have a question about your condition or treatment please consult your renal unit or doctor. We do not have any editorial or medical resources to answer individual queries.

Moderator: administrator

Gas

Postby nycpetit » Wed May 05, 2004 1:12 pm

Okay..embarrassing question....does kidney disease at all create gas problems? It seems to be an absolutely chronic thing for me...not only embarrassing but at times just downright uncomfortable as well. It doesn't matter what I eat, and frankly, I don't think I ever had this problem until I started taking statins. I take 30 mg a day of Lipitor and 10 mg a day of Zetia (another cholesterol lowering drug)....I can't seem to find information telling me if any of this can be a part of kidney disease itself?

I feel that most of what I eat never really digests well..I have an appetite..but soon regret eating even a small amount over the "comfortable" fill point..which is pretty low..like half a sandwich at a time.

any thoughts?

N
nycpetit
 
Posts: 262
Joined: Fri Apr 23, 2004 11:00 pm
Location: Miami Beach

Postby gary in bc » Wed May 05, 2004 6:15 pm

Hi
I know exactly what you mean. I am on peritoneal, and a combination of diet and meds cause the same problem. The difference is, I'm and typical guy, and I don't care. My wife has bought me a t-shirt as a joke that says "keep back. Uncontrollable Flatulence"
Try using something line beano.
gary in bc
gary in bc
 
Posts: 93
Joined: Wed Apr 28, 2004 2:40 am
Location: Campbell River, British Columbia, Canada

Postby LadySycamore » Tue May 18, 2004 11:23 pm

Hello there.

Check with your doctor and see if you can take Ranitidine Oral. Basically, it's prescription Zantac:

http://www.nlm.nih.gov/medlineplus/drug ... 01106.html


Also, if you are taking a high dosage of asprin, that sometimes can cause gas/mild stomach issues.

Hope that helped. Good luck! 8)
Dialyze.org:
http://dialyze.org/forums/index.php
Chatroom, Support, Advocacy and more!

Dialyze.org MemberGroup on MSN:
http://groups.msn.com/Dialyze-orgMember ... sages.msnw
LadySycamore
 
Posts: 73
Joined: Tue May 18, 2004 9:48 pm
Location: Philadelphia, PA USA

Postby Hal » Wed May 19, 2004 11:35 am

Yep, I'd say it was the statins alright. I used to take Ranitidine / Zantac every day and that did help.

Hal
Hal
 
Posts: 617
Joined: Wed Apr 21, 2004 9:56 am
Location: Liverpool, UK


Return to The KPG Forum

Who is online

Users browsing this forum: No registered users and 35 guests